Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 312, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2011, 7:28 PM EDT for 9 counties in Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 7:28 PM EDT (23:28 UTC)
- Expired
- Jun 23, 2011, 8:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Blount County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Morgan County, TN, Roane County, TN, Sevier County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 88 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:09 PM EDT | TSTM WND DMG | 5 N Knoxville, TN | TWO TREES DOWN ON MAPLE DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:37 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
361
WUUS54 KMRX 232328
SVRMRX
TNC001-009-089-093-105-129-145-155-173-240015-
/O.NEW.KMRX.SV.W.0312.110623T2328Z-110624T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
728 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST TENNESSEE...
BLOUNT COUNTY IN EAST TENNESSEE...
EXTREME WESTERN JEFFERSON COUNTY IN EAST TENNESSEE...
KNOX COUNTY IN EAST TENNESSEE...
LOUDON COUNTY IN EAST TENNESSEE...
SOUTHERN MORGAN COUNTY IN EAST TENNESSEE...
ROANE COUNTY IN EAST TENNESSEE...
SEVIER COUNTY IN EAST TENNESSEE...
UNION COUNTY IN EAST TENNESSEE...
* UNTIL 815 PM EDT
* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF OLIVER SPRINGS
TO WARTBURG...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
KINGSTON...OAK RIDGE...LOUDON...LENOIR CITY...KNOXVILLE...ALCOA...
FARRAGUT...OAKDALE...HARRIMAN...DEARMOND...BRADBURY...PAULETTE...
POWELL...HALLS...KARNS...MALONEYVILLE...MASCOT...BEARDEN...LAKE
FOREST AND KIMBERLIN HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3592 8470 3599 8473 3604 8477 3601 8421
3625 8393 3598 8355 3567 8426
TIME...MOT...LOC 2327Z 293DEG 32KT 3614 8422 3604 8457
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:20 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 23, 7:20 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 720 PM EDT THU JUN 23 2011 .AVIATION...FEW STRONG TO SEVERE STORMS AHEAD OF WEAK COLD FRONT... BUT THESE SHOULD WEAKEN UPON REACHING EXTREME NE TN AND SW VA... WHERE AIRMASS IS MUCH LESS UNSTABLE. WILL ADD VCTS TO TYS AND TRI THROUGH ABOUT 03Z. OTHERWISE...FORECASTING MVFR OR SLIGHTLY LOWER CONDITIONS LATER TONIGHT AS IN PREVIOUS TAF PACKAGE. && && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 23, 4:45 AM EDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 445 AM EDT THU JUN 23 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 445 AM EDT THU JUN 23 2011 /345 AM CDT THU JUN 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR WILL BE PRESENT ACROSS THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING...AS A COOL FRONT MOVES EAST ACROSS THE TENNESSEE RIVER VALLEY. SCATTERED THUNDERSTORMS WILL FORM WELL AHEAD OF THIS BOUNDARY...WITH THE GREATEST COVERAGE EXPECTED GENERALLY NORTH OF INTERSTATE 40. SOME STORMS COULD BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STAGNANT BUT ACTIVE WEATHER PATTERN IS EXPECTED OVER THE SOUTHERN APPALACHIAN REGION THROUGH THE MIDDLE OF NEXT WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE EACH DAY THROUGH THE MIDDLE OF NEXT WEEK...ALONG WITH THE POTENTIAL FOR ORGANIZED THUNDERSTORM COMPLEXES ORIGINATING FROM THE MID MISSISSIPPI RIVER VALLEY. EACH DAY...THERE WILL BE THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THE MIDDLE OF NEXT WEEK.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:08 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Claiborne, Grainger, Greene, Hamblen, Hancock and 5 more | 36 min |
| Jun 23, 6:03 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 42 min |
| Jun 23, 6:46 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Scott and 1 more | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.